Flow Polynomials and their Asymptotic Limits for Lattice Strip Graphs

Shu-Chiuan Chang, Robert Shrock

研究成果: Article

8 引文 (Scopus)

摘要

We present exact calculations of flow polynomials F(G, q) for lattice strips of various fixed widths L y ≤ 4 and arbitrarily great lengths L x, with several different boundary conditions. Square, honeycomb, and triangular lattice strips are considered. We introduce the notion of flows per face fl in the infinite-length limit. We study the zeros of F(G, q) in the complex q plane and determine exactly the asymptotic accumulation sets of these zeros ℬ in the infinite-length limit for the various families of strips. The function fl is nonanalytic on this locus. The loci are found to be noncompact for many strip graphs with periodic (or twisted periodic) longitudinal boundary conditions, and compact for strips with free longitudinal boundary conditions. We also find the interesting feature that, aside from the trivial case L y = 1, the maximal point, q cf, where ℬ crosses the real axis, is universal on cyclic and Möbius strips of the square lattice for all widths for which we have calculated it and is equal to the asymptotic value q cf = 3 for the infinite square lattice.

原文English
頁(從 - 到)815-879
頁數65
期刊Journal of Statistical Physics
112
發行號3-4
DOIs
出版狀態Published - 2003 八月 1

指紋

Asymptotic Limit
Strip
strip
polynomials
Polynomial
Graph in graph theory
loci
boundary conditions
Square Lattice
Boundary conditions
Locus
Maximal Points
Honeycomb
Triangular Lattice
Zero
Trivial
Face

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics

引用此文

@article{0adc790761644e86aa5b734fdd2971c3,
title = "Flow Polynomials and their Asymptotic Limits for Lattice Strip Graphs",
abstract = "We present exact calculations of flow polynomials F(G, q) for lattice strips of various fixed widths L y ≤ 4 and arbitrarily great lengths L x, with several different boundary conditions. Square, honeycomb, and triangular lattice strips are considered. We introduce the notion of flows per face fl in the infinite-length limit. We study the zeros of F(G, q) in the complex q plane and determine exactly the asymptotic accumulation sets of these zeros ℬ in the infinite-length limit for the various families of strips. The function fl is nonanalytic on this locus. The loci are found to be noncompact for many strip graphs with periodic (or twisted periodic) longitudinal boundary conditions, and compact for strips with free longitudinal boundary conditions. We also find the interesting feature that, aside from the trivial case L y = 1, the maximal point, q cf, where ℬ crosses the real axis, is universal on cyclic and M{\"o}bius strips of the square lattice for all widths for which we have calculated it and is equal to the asymptotic value q cf = 3 for the infinite square lattice.",
author = "Shu-Chiuan Chang and Robert Shrock",
year = "2003",
month = "8",
day = "1",
doi = "10.1023/A:1023836311251",
language = "English",
volume = "112",
pages = "815--879",
journal = "Journal of Statistical Physics",
issn = "0022-4715",
publisher = "Springer New York",
number = "3-4",

}

Flow Polynomials and their Asymptotic Limits for Lattice Strip Graphs. / Chang, Shu-Chiuan; Shrock, Robert.

於: Journal of Statistical Physics, 卷 112, 編號 3-4, 01.08.2003, p. 815-879.

研究成果: Article

TY - JOUR

T1 - Flow Polynomials and their Asymptotic Limits for Lattice Strip Graphs

AU - Chang, Shu-Chiuan

AU - Shrock, Robert

PY - 2003/8/1

Y1 - 2003/8/1

N2 - We present exact calculations of flow polynomials F(G, q) for lattice strips of various fixed widths L y ≤ 4 and arbitrarily great lengths L x, with several different boundary conditions. Square, honeycomb, and triangular lattice strips are considered. We introduce the notion of flows per face fl in the infinite-length limit. We study the zeros of F(G, q) in the complex q plane and determine exactly the asymptotic accumulation sets of these zeros ℬ in the infinite-length limit for the various families of strips. The function fl is nonanalytic on this locus. The loci are found to be noncompact for many strip graphs with periodic (or twisted periodic) longitudinal boundary conditions, and compact for strips with free longitudinal boundary conditions. We also find the interesting feature that, aside from the trivial case L y = 1, the maximal point, q cf, where ℬ crosses the real axis, is universal on cyclic and Möbius strips of the square lattice for all widths for which we have calculated it and is equal to the asymptotic value q cf = 3 for the infinite square lattice.

AB - We present exact calculations of flow polynomials F(G, q) for lattice strips of various fixed widths L y ≤ 4 and arbitrarily great lengths L x, with several different boundary conditions. Square, honeycomb, and triangular lattice strips are considered. We introduce the notion of flows per face fl in the infinite-length limit. We study the zeros of F(G, q) in the complex q plane and determine exactly the asymptotic accumulation sets of these zeros ℬ in the infinite-length limit for the various families of strips. The function fl is nonanalytic on this locus. The loci are found to be noncompact for many strip graphs with periodic (or twisted periodic) longitudinal boundary conditions, and compact for strips with free longitudinal boundary conditions. We also find the interesting feature that, aside from the trivial case L y = 1, the maximal point, q cf, where ℬ crosses the real axis, is universal on cyclic and Möbius strips of the square lattice for all widths for which we have calculated it and is equal to the asymptotic value q cf = 3 for the infinite square lattice.

UR - http://www.scopus.com/inward/record.url?scp=0037500396&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0037500396&partnerID=8YFLogxK

U2 - 10.1023/A:1023836311251

DO - 10.1023/A:1023836311251

M3 - Article

AN - SCOPUS:0037500396

VL - 112

SP - 815

EP - 879

JO - Journal of Statistical Physics

JF - Journal of Statistical Physics

SN - 0022-4715

IS - 3-4

ER -